Family, Internal Medicine, General Medical Questions/Flushed cheeks



I am usually a healthy person with no major medical issues. I had what the urgent care doctor thought was bronchitis at the end of Sept. and beginning of October. I was given a zpack, prednisone, hydromet, and an advair inhaler to use for two weeks. I was fine after that then at the beginning of Dec. I got sick again and was dx with bronchitis. I have been on two zpack and now am on levofloxacin. I was given prednisone and a proair inhaler. When I went to the doctor this week I was given a breathing treatment almost right when I walked in the door. The doctor thinks maybe the first time I was dx with bronchitis it was really pneumonia and that is why I am having such a difficult time now. When I was at the doctor my temperature was 100.3 after a month and two zpacks. I am not asthmatic but I am having asthmatic symptoms. I have had a chest X-ray and it was clear this second time. I am no longer on prednisone. The doctor this week put me on the levofloxacin, advair, singulair (which I have not been able to get yet because of waiting on insurance approval), musinex, and Zyrtec. I am suppose  to use the proair inhaler during the day between the advair inhaler. Four days after starting this medication, with the exception of singulair,I still have pressure in my chest and I have to work hard to breath, but it is better than it was. I still have low energy. Now my ear hurts and my checks are flushed. I have trouble with my ear off and on so that is not my main concern. What is causing my checks to become red with warmth to touch and should I be concerned?  I have a follow up appointment in a month with my doctor to check the asthma like issues and to decide if something else needs to be done after the medications have had time to work. I can go back to the doctor before than if I need to, but I hate to go back if I do not need to.


People can get a late onset asthma like syndrome following a bad respiratory infection.  Also, people can also get symptoms like these if they are refluxing stomach contents at night and some gets down into the lungs.  Also, people with chronic low grade sinusitis may have asthma like symptoms until that is resolved.

As far as the cheeks.... this may be related to a sinus infection/chronic sinus .....   it might be worth getting a mini- ct of your sinus' to look for this.

Family, Internal Medicine, General Medical Questions

All Answers

Answers by Expert:

Ask Experts


Robert Borucki


I am an expert in Family Medicine and Emergency Medicine.


I am trained and boarded in Family Medicine and have also worked extensively in emergency medicine for over 10 years.

BA in Natural Sciences; MD in 1986\borucki

©2016 All rights reserved.